Research Article


DOI :10.26650/ijmath.2023.00005   IUP :10.26650/ijmath.2023.00005    Full Text (PDF)

A new characterization of the Hardy space and of other Hilbert spaces of analytic functions

Natanael Alpay

The Fock space can be characterized (up to a positive multiplicative factor) as the only Hilbert space of entire functions in which the adjoint of derivation is multiplication by the complex variable. Similarly (and still up to a positive multiplicative factor) the Hardy space is the only space of functions analytic in the open unit disk for which the adjoint of the backward shift operator is the multiplication operator. In the present paper we characterize the Hardy space and some related reproducing kernel Hilbert spaces in terms of the adjoint of the differentiation operator. We use reproducing kernel methods, which seem to also give a new characterization of the Fock space. 


PDF View

References

  • Aronszajn, N., 1950, Theory of reproducing kernels, Trans. Amer. Math. Soc., 68, 337-404. google scholar
  • Ash, R.B., 1990, Information Ttheory, Dover Publications Inc., New York, Corrected reprint of the 1965 original. google scholar
  • Bargmann, V., 1961, On a Hilbert space of analytic functions and an associated integral transform, Comm. Pure Appl. Math., 14, 187-214. google scholar
  • Bargmann, V., 1962, Remarks on a Hilbert space of analytic functions, Proceedings of the National Academy of Arts, 48, 199-204. google scholar
  • Chabat,B., 1990, Introduction a l’analyse complexe. Tome 2, Traduit du Russe: Mathematiques. [Translations of Russian Works: Mathematics]. “Mir”, Moscow, Fonctions de plusieurs variables. [Functions of several variables], Translated from the Russian by Djilali Embarek. google scholar
  • Donoghue, W.F., 1974, Monotone Matrix Functions and Analytic Continuation, volume 207 of Die Grundlehren der mathematischen Wis-senschaften, Springer-Verlag. google scholar
  • Fayngold, M., Fayngold, V., 2013, Quantum mechanics and quantum information: a guide through the quantum world, John Wiley & Sons. google scholar
  • Petz, D., 2008, Quantum Information Theory and Quantum Statistics, Theoretical and Mathematical Physics. Springer-Verlag, Berlin. google scholar
  • Reed, M., Simon, B., 1980, Methods of modern mathematical physics. I, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York, second edition, Functional analysis. google scholar
  • Saitoh, S., 1988, Theory of Reproducing Kernels and Its Applications, volume 189, Longman scientific and technical. google scholar
  • Saitoh, S., 1997, Integral Transforms, Reproducing Kernels and Their Applications, volume 369 of Pitman Research Notes in Mathematics Series, Longman, Harlow. google scholar
  • Tung, Y.C.J., 1976, Fock Spaces, A dissertation submitted in partial fulfillment of the requirements for the degree of Doctor of Philosophy (Mathematics) in The University of Michigan, 2005. google scholar

Citations

Copy and paste a formatted citation or use one of the options to export in your chosen format


EXPORT



APA

Alpay, N. (2023). A new characterization of the Hardy space and of other Hilbert spaces of analytic functions. Istanbul Journal of Mathematics, 1(1), 1-11. https://doi.org/10.26650/ijmath.2023.00005


AMA

Alpay N. A new characterization of the Hardy space and of other Hilbert spaces of analytic functions. Istanbul Journal of Mathematics. 2023;1(1):1-11. https://doi.org/10.26650/ijmath.2023.00005


ABNT

Alpay, N. A new characterization of the Hardy space and of other Hilbert spaces of analytic functions. Istanbul Journal of Mathematics, [Publisher Location], v. 1, n. 1, p. 1-11, 2023.


Chicago: Author-Date Style

Alpay, Natanael,. 2023. “A new characterization of the Hardy space and of other Hilbert spaces of analytic functions.” Istanbul Journal of Mathematics 1, no. 1: 1-11. https://doi.org/10.26650/ijmath.2023.00005


Chicago: Humanities Style

Alpay, Natanael,. A new characterization of the Hardy space and of other Hilbert spaces of analytic functions.” Istanbul Journal of Mathematics 1, no. 1 (Mar. 2024): 1-11. https://doi.org/10.26650/ijmath.2023.00005


Harvard: Australian Style

Alpay, N 2023, 'A new characterization of the Hardy space and of other Hilbert spaces of analytic functions', Istanbul Journal of Mathematics, vol. 1, no. 1, pp. 1-11, viewed 5 Mar. 2024, https://doi.org/10.26650/ijmath.2023.00005


Harvard: Author-Date Style

Alpay, N. (2023) ‘A new characterization of the Hardy space and of other Hilbert spaces of analytic functions’, Istanbul Journal of Mathematics, 1(1), pp. 1-11. https://doi.org/10.26650/ijmath.2023.00005 (5 Mar. 2024).


MLA

Alpay, Natanael,. A new characterization of the Hardy space and of other Hilbert spaces of analytic functions.” Istanbul Journal of Mathematics, vol. 1, no. 1, 2023, pp. 1-11. [Database Container], https://doi.org/10.26650/ijmath.2023.00005


Vancouver

Alpay N. A new characterization of the Hardy space and of other Hilbert spaces of analytic functions. Istanbul Journal of Mathematics [Internet]. 5 Mar. 2024 [cited 5 Mar. 2024];1(1):1-11. Available from: https://doi.org/10.26650/ijmath.2023.00005 doi: 10.26650/ijmath.2023.00005


ISNAD

Alpay, Natanael. A new characterization of the Hardy space and of other Hilbert spaces of analytic functions”. Istanbul Journal of Mathematics 1/1 (Mar. 2024): 1-11. https://doi.org/10.26650/ijmath.2023.00005



TIMELINE


Submitted28.03.2023
Accepted16.06.2023
Published Online19.06.2023

LICENCE


Attribution-NonCommercial (CC BY-NC)

This license lets others remix, tweak, and build upon your work non-commercially, and although their new works must also acknowledge you and be non-commercial, they don’t have to license their derivative works on the same terms.


SHARE




Istanbul University Press aims to contribute to the dissemination of ever growing scientific knowledge through publication of high quality scientific journals and books in accordance with the international publishing standards and ethics. Istanbul University Press follows an open access, non-commercial, scholarly publishing.